Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jul 17, 1998, 3:29 PM EDT for Suwannee County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 1998, 3:29 PM EDT (19:29 UTC)
- Expired
- Jul 17, 1998, 6:25 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 171931 COR FFWJAX FLC121-172225- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 329 PM EDT FRI JUL 17 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLOOD WARNING FOR... SUWANNEE COUNTY IN NORTHERN FLORIDA * UNTIL 625 PM EDT * AT 325 PM NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES INDICATED RAINFALL AMOUNTS ABOVE FOUR INCHES OVER THE PAST THREE HOURS. THIS AREA OF RAINFALL EXTENDS FROM THE PINE MOUNT AREA EASTWARD TO THE BORDER OF SUWANNEE AND COLUMBIA COUNTY SOUTH TO THE WELLBORN ALONG STATE RD 252. ADDITIONAL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE. THIS WILL CAUSE FLOODING ACROSS SECONDARD ROADS... AND PONDING IN LOW LYING AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR LATER STATEMENTS OR WARNINGS CONCERNING THIS SEVERE WEATHER SITUATION. BARRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:40 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 17, 2:40 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT FRI JUL 17 1998 4 KM VIS INDCG TROF AXIS OVR SW GA INTO THE FL PNHDL W/ STORMS BECOMING MORE ACTIVE ALG TROF. MESO LOW OVR NE GA THIS AFTN DVLPG A SW FLOW ACRS THE AREA AS BEST MSTR CONVERGENCE NOTED FM SW GA INTO CNTRL GA. SHWRS AND TSTMS OVR SE GA AND NE FL THIS AFTN A RESULT OF OUTFLOW BNDRS WITH 700 MB FLOW FM THE W. STORM PROGRESSION TO THE EAST/ NORTHEAST WHILE... W/ ACTVTY XPCD TO DISSIPATING AFTR SUNSET. AREAS OF FOG DVLPG OVRNGHT... TEMPS SLIGHTLY ABV GUID. AT SFC RDG OVR S FL MOVS INTO CNTRL FL BY THE END OF THE FCST PD WITH A WEAK TROF CONTG OVR GA. WILL CONT WITH A WET PATTERN THRU THE WEEKEND ALTHOUGH FIRST PART OF NXT WEEK WILL SEE A MORE TYPICAL AFTN PATTERN DVLPG. UPR LVL RDG OUT W BEGINS TO BREAKDOWN WITH RDG MOVG INTO THE SE US BY THE END OF THE FCST PD ALTHOUGH AN AREA OF WEAKNESS WILL PRESIST ALG THE SE US CST. MIA/ATL WOULD SUGGEST W$ORDING FIRST PD SOMETHING LIKE SHWRS TAPERING OFF TOWARDS MIDNIGHT. PRELIM SSI WW 077/088 077/089 07554 JAX WW 075/089 075/089 07553 GNV WW 075/089 074/089 07353 K. KUYPER
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.